Jump to ContentJump to Main Navigation
Show Summary Details

The B.E. Journal of Theoretical Economics

Editor-in-Chief: Schipper, Burkhard

Ed. by Fong, Yuk-fai / Peeters, Ronald / Puzzello , Daniela / Rivas, Javier / Wenzelburger, Jan

IMPACT FACTOR increased in 2015: 0.412
5-year IMPACT FACTOR: 0.471

SCImago Journal Rank (SJR) 2015: 0.458
Source Normalized Impact per Paper (SNIP) 2015: 0.553
Impact per Publication (IPP) 2015: 0.329

Mathematical Citation Quotient (MCQ) 2015: 0.16

See all formats and pricing

A Duopoly Location Toolkit: Consumer Densities Which Yield Unique Spatial Duopoly Equilibria

Kieron J Meagher1 / Ernie G.S. Teo2 / Wen Wang3

1University of New South Wales,

2Nanyang Technological University,

3University of New South Wales,

Citation Information: The B.E. Journal of Theoretical Economics. Volume 8, Issue 1, ISSN (Online) 1935-1704, DOI: https://doi.org/10.2202/1935-1704.1445, April 2008

Publication History

Published Online:

Anderson, Goeree and Ramer (1997) observe that although the Uniform consumer density is almost universally assumed in Hotelling style location games, it is more realistic to assume non-uniform distributions. Using Anderson et al.'s (1997) sufficient conditions for the existence of a unique pure strategy equilibrium, we extend the list of known distributions with characterised equilibria from two (Uniform and Triangular) to seven. Our extension includes the Normal and Logistic distributions which are commonly used in empirical research. We also analyse the effects of density choice on equilibrium outcomes. Holding the mean and dispersion of consumer tastes constant, we find that the Uniform distribution inflates differentiation effects.

Keywords: Hotelling; logconcave; location duopoly; spatial competition; distribution

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Kieron J. Meagher, Ernie G. S. Teo, and Taojun Xie
Theoretical Economics Letters, 2014, Volume 04, Number 06, Page 431
Kieron J. Meagher and Klaus G. Zauner
Economics Letters, 2011, Volume 113, Number 1, Page 26

Comments (0)

Please log in or register to comment.